Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 56, NWS Cheyenne, WY

June 22, 2007Dawes County, Nebraska

NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 22, 2007, 7:30 PM MDT for Dawes County, Nebraska. It was in force for 40 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 22, 2007, 7:30 PM MDT (01:30 UTC)
Expired
Jun 22, 2007, 8:10 PM MDT
In force
40 min
Issued by
NWS Cheyenne, WY
Area
Counties, with a storm outline in the text

County Dawes County, NE

The radar

The Rapid City radar (KUDX), 156 km from the middle of the area, began a volume at 01:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 22, 7:32 PM MDTHAIL 1.755 S Chadron, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Rapid City, SD (KUNR), launched 00:00Z, 1.5 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 00:00Z on 2007-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 862 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 00:00Z on 2007-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
862 J/kg
Mixed-layer CIN
-88 J/kg
Mixed-layer LCL
2482 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
124 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KCYS 230130
SVRCYS
NEC045-230215-
/O.NEW.KCYS.SV.W.0056.070623T0130Z-070623T0215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
730 PM MDT FRI JUN 22 2007

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN DAWES COUNTY IN THE PANHANDLE OF NEBRASKA...
  THIS INCLUDES THE CITY OF CHADRON...

* UNTIL 815 PM MDT

* AT 722 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED NEAR
  CHADRON...AND MOVING SOUTHEAST AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CHADRON ST PARK BY 735 PM MDT...

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.

THIS WARNING REPLACES THE EARLIER WARNING FOR DAWES COUNTY.

LAT...LON 4290 10290 4286 10317 4248 10315 4247 10279

$$

GRIFFITH
2 follow-up statements
000 
WWUS55 KCYS 230139
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
740 PM MDT FRI JUN 22 2007

NEC045-230215-
/O.CON.KCYS.SV.W.0056.000000T0000Z-070623T0215Z/
DAWES NE-
740 PM MDT FRI JUN 22 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM MDT
FOR EASTERN DAWES COUNTY...

AT 735 PM MDT...A SEVERE THUNDERSTORM WAS REPORTED PRODUCING GOLF
BALL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS
STORM WAS LOCATED NEAR CHADRON...MOVING SOUTHEAST AT 5 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  CHADRON ST PARK BY 815 PM MDT...

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.

LAT...LON 4290 10290 4286 10317 4248 10315 4247 10279

$$

GRIFFITH
000 
WWUS55 KCYS 230210
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
808 PM MDT FRI JUN 22 2007

NEC045-230218-
/O.CAN.KCYS.SV.W.0056.000000T0000Z-070623T0215Z/
DAWES NE-
808 PM MDT FRI JUN 22 2007

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN DAWES COUNTY IS
CANCELED...

THE STORM THAT PROMPTED THE TWO SEVERE THUNDERSTORM WARNINGS FOR 
DAWES COUNTY IS SLOWLY WEAKENING AND NOW IS CONSIDERED TO BE BELOW 
SEVERE WARNING CRITERIA.  THEREFORE THE WARNING IS CANCELED.

WHEN THIS STORM PASSED THROUGH THE CITY OF CHADRON REPORTS OF WIND 
GUSTS IN EXCESS OF 70 MPH WERE RECEIVED AS WELL AS GOLFBALL SIZE 
HAIL AND MINOR STREET FLOODING.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.

LAT...LON 4290 10290 4286 10317 4248 10315 4247 10279

$$
GRIFFITH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 2:13 PM MDT, 5 hours 17 minutes earlier.

Area forecast discussion, Jun 22, 2:13 PM MDT, 5 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
213 PM MDT FRI JUN 22 2007

.SHORT TERM...TONIGHT THRU SAT NIGHT...WEAK UPPER TROF ON WATER
VAPOR OVER CNTRL WY DRFTG E.  ENUF MID LEVEL MSTR AHEAD OF FTR FOR
SOME TSTMS ATTM...EXPECTING THEM TO SPREAD SEWD THRU THIS EVENING.
WE DIDNT GET A BIG SURGE OF MSTR INTO SE WY OVERNIGHT...AND SO WITH
GOOD SUNSHINE THIS MORNING...DEW POINTS HAVE MIXED OUT IN MANY AREAS
INTO THE UPPER 30S AND 40S.  SOME POOLING OF HIGHER DEW POINTS
ACROSS THE S PART OF THE PANHANDLE INTO FAR ERN LAR CNTY...WHICH MAY
THE MAIN FOCUS AREA IF STORMS CAN DVLP INTO THAT AREA. STILL SHOULD
SEE A FEW STORMS WITH GUSTY WINDS AND SMALL HAIL...BUT OVERALL
SEVERE THREAT APPEARS LESS THAN IT DID EARLIER IN THE SHIFT. AFTER
STORMS DIE OFF THIS EVENING...EXPECT A HOT DRY AIRMASS TO SPREAD
OVER MUCH OF THE AREA FOR SAT.  STILL NOT ENUF WINDS TO CONSIDER RED
FLAG CONDITIONS THOUGH BUT WILL BE HOT WITH LOW RH.

.LONG TERM...SUNDAY THROUGH FRI. SOUTHWESTERLY FLOW ALOFT WILL BEGIN
TO STRENGTHEN SUN THEN WILL CONTINUE MON AS A SHORTWAVE MOVES ALONG
THE CANADIAN BORDER. UPPER FLOW WILL VEER TO MORE WESTERLY TUE AS A
FLAT RIDGE MOVES OVER THE REGION. THE RIDGE AXIS WILL BE LOCATED
OVER THE WY/NEB BORDER WED THEN THE FLOW ALOFT WILL AGAIN BECOME
MORE SOUTHWESTERLY THU AND REMAIN FROM THE SOUTHWEST FRI. SUN WILL
BE HOT AND DRY WITH LITTLE IN THE WAY OF MOISTURE OR DYNAMICS
PRESENT. MON WILL NOT BE QUITE AS HOT AND WILL HAVE A CHANCE OF
AFTERNOON AND EVENING THUNDERSTORMS PRIMARILY FROM THE LARAMIE RANGE
EASTWARD. A WEAK COOL FRONT WILL PASS THROUGH THE AREA MON NIGHT.
POSTFRONTAL LOW LEVEL UPSLOPE FLOW WILL COOL THINGS OFF A FEW
DEGREES TUE WITH A FEW LATE DAY STORMS POSSIBLE. UPSLOPE FLOW WILL
CONTINUE FROM THE MOUNTAINS EASTWARD WED BUT MOISTURE APPEARS TO BE
LIMITED. WILL GO DRY FOR WED FOR NOW...BUT LATER SHIFTS MAY NEED TO
INSERT A CHANCE OF A FEW LATE DAY STORMS IF LATER MODEL RUNS BRING
MOISTURE ANY FURTHER WESTWARD. WEAK SURFACE BASED LEESIDE TROUGHING
BOTH THU AND FRI WILL LIKELY KEEP THINGS DRY WITH TEMPERATURES ABOVE
AVERAGE.

&&

.AVIATION...VFR CONDITIONS WILL PREVAIL THROUGH SATURDAY. LOCAL MVFR
VSBYS WILL BE POSSIBLE IN SCATTERED TSTMS THRU THIS EVENING.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&
Hazardous weather outlook, Jun 22, 10:10 AM MDT, 9 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1010 AM MDT FRI JUN 22 2007

NEZ001>003-019>021-054-055-WYZ059-060-064-066>070-231145-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-NORTH LARAMIE RANGE-LARAMIE RANGE-
PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS-
1010 AM MDT FRI JUN 22 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE AREA THIS AFTERNOON
AND EVENING. SOME STORMS COULD PRODUCE SMALL HAIL AND GUSTY WINDS...
WITH A FEW STRONG STORMS PERHAPS PRODUCING LARGE HAIL...BRIEF HEAVY
RAIN AND GUSTY WINDS UP TO 60 MPH.

INITIALLY THE BEST THREAT OF STRONG STORMS WILL MAINLY BE IN EAST
CENTRAL AND SOUTHEAST WYOMING THIS AFTERNOON...AND THEN PERHAPS
SPREADING INTO THE PANHANDLE LATE THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS MONDAY AND
TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEED THIS AFTERNOON AND EVENING EAST OF
THE LARAMIE RANGE.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ061>063-065-231145-
SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-LARAMIE VALLEY-
1010 AM MDT FRI JUN 22 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

A FEW WEAK THUNDERSTORMS WILL OCCUR ACROSS THE AREA THIS AFTERNOON.
GUSTY WINDS TO 40 MPH MAY OCCUR WITH THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS MONDAY AND
TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Local storm report, Jun 22, 3:01 PM MDT, 4 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
301 PM MDT FRI JUN 22 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     HAIL             BURNS                   41.19N 104.36W
06/22/2007  E0.88 INCH       LARAMIE            WY   FIRE DEPT/RESCUE

&&
Local storm report, Jun 22, 3:34 PM MDT, 3 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
334 PM MDT FRI JUN 22 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     HAIL             CARPENTER               41.03N 104.34W
06/22/2007  E1.00 INCH       LARAMIE            WY   CO-OP OBSERVER

&&
Local storm report, Jun 22, 7:02 PM MDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
702 PM MDT FRI JUN 22 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0654 PM     TSTM WND GST     CHADRON                 42.83N 103.00W
06/22/2007  M73 MPH          DAWES              NE   ASOS

            CHADRON ASOS

&&

GRIFFITH
Local storm report, Jun 22, 7:15 PM MDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
715 PM MDT FRI JUN 22 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     HAIL             CHADRON                 42.83N 103.00W
06/22/2007  E1.75 INCH       DAWES              NE   TRAINED SPOTTER

            MANY REPORTS

&&

GRIFFITH

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 6:51 PM MDTSevere Thunderstorm WarningCYSDawes39 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.